Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 3, 2014Ontario County, Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Aug 3, 2014, 6:08 PM EDT for Ontario County, Wayne County, New York. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 6:08 PM EDT (22:08 UTC)
Expired
Aug 3, 2014, 7:15 PM EDT
In force
67 min
Issued by
NWS Buffalo, NY

Counties Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWUS81 KBUF 032208
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
608 PM EDT SUN AUG 3 2014

NYZ004-005-014-032315-
CAYUGA NY-ONTARIO NY-WAYNE NY-
608 PM EDT SUN AUG 3 2014

...HEAVY RAIN OVER PORTIONS OF THE FINGER LAKES REGION...

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  RELATIVELY LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED 
  THUNDERSTORMS OVER THE FINGER LAKES REGION. THE ACTIVITY IS VERY 
  SLOWLY DRIFTING TO THE NORTHWEST AT 5 MPH. 

THE AREA OF RAIN AND THUNDERSTORMS WILL PRODUCE A HALF TO ONE INCH 
OF RAIN OVER ONTARIO COUNTY...MOST OF WAYNE COUNTY AND NORTHERN 
CAYUGA COUNTY...WITH RAINFALL IN EXCESS OF 2 INCHES NOT OUT OF 
THE QUESTION. THIS WILL PRODUCE SOME FLOODING IN AREAS OF POOR 
DRAINAGE WITH EXTENSIVE PONDING ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL 
WEATHER SERVICE INFORMATION FOR POSSIBLE FLOOD ADVISORIES OR 
WARNINGS FOR THIS AREA.

LAT...LON 4267 7748 4302 7747 4303 7746 4304 7737
      4328 7738 4330 7714 4328 7695 4335 7670
      4342 7662 4325 7660 4325 7648 4303 7649
      4301 7695 4276 7698 4276 7731 4267 7735

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:40 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 3, 3:40 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT SUN AUG 3 2014

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL GRADUALLY LIFT NORTHEASTWARD OUT OF
OUR REGION TONIGHT...WITH SHOWERS AND THUNDERSTORMS TAPERING OFF
OVERNIGHT. A WEAK AREA OF HIGH PRESSURE WILL BRING MAINLY DRY
WEATHER ON MONDAY. THEN A WEAK COLD FRONT WILL MOVE THROUGH THE
REGION MID-WEEK...BRINGING A RISK FOR MORE SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH MONDAY/...
OUR FOCUS AGAIN TURNS TO THE POTENTIAL FOR HEAVY RAIN THROUGH THIS
EVENING...AS OUR REGION REMAINS UNDER THE INFLUENCE OF AN
UPPER LEVEL LOW. VISIBLE SATELLITE SHOWS THE WESTERN TWO-THIRDS OF
THE CWA CLOUDY. DESPITE THIS...AN AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS WHICH DEVELOPED IN CENTRAL PENNSYLVANIA THIS MORNING
CONTINUES TO WRAP AROUND AN UPPER LOW...WITH THIS FORECAST TO MOVE
INTO SOUTHERN PORTIONS OF THE GENESEE AND FINGER LAKES BASINS. THE
LACK OF SUNSHINE HAS LIMITED THE MOST INTENSE RAINFALL...HOWEVER IR
SHOWS COOLING CLOUD TOPS WITH THE UPPER LOW ENHANCING LIFT.
ALSO...FLASH FLOOD GUIDANCE IS VERY LOW IN THIS AREA DUE TO RAINFALL
FROM THE PAST COUPLE DAYS. BASED ON THIS...AND HRRR/RGEM
GUIDANCE...HAVE ISSUED A FLASH FLOOD WATCH FOR THIS AREA.

MEANWHILE...THERE WAS QUITE A BIT OF SUNSHINE THROUGH EARLY
AFTERNOON EAST OF LAKE ONTARIO. THIS HAS ALREADY SPARKED SOME
SHOWERS AND THUNDERSTORMS THROUGH EARLY AFTERNOON AND ALTHOUGH CAPE
IS A BIT LESS THAN YESTERDAY...SLOW MOVING STORMS AND SMALL HAIL ARE
STILL A POSSIBILITY. YESTERDAY...THE OUTFLOW FROM THE NEARLY
STATIONARY STORMS PROVED A LIMITING FACTOR...BUT THIS AREA WILL BE
MONITORED FOR HEAVY RAIN AS WELL.

CONVECTION SHOULD DISSIPATE WITH LOSS OF HEATING EARLY TONIGHT.
DRIER MID LEVEL AIR EVIDENT ON WATER VAPOR MOVING EAST ACROSS
MICHIGAN SHOULD OVERSPREAD THE AREA LATER TONIGHT. THIS WILL
RESULT IN CLEARING SKIES WHICH COMBINED WITH WEAK GRADIENT WINDS AND
LINGERING LOW LEVEL MOISTURE SHOULD ALLOW FOG TO FORM
LATE...ESPECIALLY ACROSS THE SOUTHERN TIER. DEPENDING ON HOW QUICKLY
SKIES CLEAR...FOG COULD BE LOCALLY DENSE.

ON MONDAY...EXPECT A MOSTLY SUNNY START AS WEAK HIGH PRESSURE RIDGES
INTO THE REGION. A SUBTLE UPPER LEVEL TROUGH WILL APPROACH LATE
MONDAY AFTERNOON...BUT FOR THE MOST PART ANY SHOWERS WITH THIS
SHOULD STAY IN CANADA. THE ONLY EXCEPTION IS AT THE CONVERGENCE OF
THE LAKE ERIE/ONTARIO BREEZES WHERE THERE MAY BE A SHOWER OR
THUNDERSTORM MONDAY AFTERNOON.

TEMPERATURES WILL RUN SLIGHTLY BELOW NORMAL...WITH OVERNIGHT LOWS
RANGING FROM THE LOWER 50S TO LOWER 60S. ON MONDAY...EXPECT HIGHS TO
BE IN THE UPPER 70S TO LOWER 80S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT LOCATED THIS SUNDAY
AFTERNOON ACROSS LAKE SUPERIOR ARE EXPECTED TO SHIFT SOUTHEAST ACROSS
THE LOWER GREAT LAKES AND NORTHEASTERN STATES MONDAY NIGHT THROUGH
MIDWEEK. EXPECT DRY CONDITIONS MONDAY NIGHT AHEAD OF THE FRONT WITH
WEAK 500MB RIDGING AND SURFACE HIGH PRESSURE. THE FRONT WILL THEN
CROSS UPSTATE NEW YORK THROUGH TUESDAY WHILE THE UPPER LEVEL TROUGH
SLIDES OVER THE LOWER GREAT LAKES. EXPECT THE COMBINATION OF
MOISTURE POOLING AHEAD OF THE FRONT ALONG WITH INSTABILITY AND LIFT
PROVIDED BY THE UPPER TROUGH TO HELP TRIGGER SHOWERS AND
THUNDERSTORMS ALONG LAKE BREEZE BOUNDARIES ON TUESDAY. THE HIGHEST
CHANCES EXPECTED WELL INLAND FROM THE LAKES WITH LOWER CHANCES ALONG
THE LAKE SHORES. WINDS THROUGH 6KM SHOULD RUN ABOUT 15-20KTS SO NOT
EXPECTING THE FLOODING CONCERNS THAT WE HAVE SEEN THIS PAST WEEKEND.

TUESDAY NIGHT THROUGH WEDNESDAY THE UPPER TROUGH WILL ONLY SLOWLY
SHIFT ACROSS OUR REGION. COOL AIR ALOFT AND MOISTURE WRAPPING FROM
THE ATLANTIC AROUND THE UPPER LOW OVER QUEBEC WILL KEEP AT LEAST A
LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN PLAY.
TEMPERATURES MONDAY NIGHT AND TUESDAY WILL RUN NEAR AVERAGE AHEAD OF
THE COLD FRONT AND UPPER TROUGH THE FALL BELOW NORMAL WEDNESDAY AND
WEDNESDAY NIGHT AS COOLER AIR ALOFT MOVES OVERHEAD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE UPPER LEVEL TROUGH WILL LIE OVER NEW ENGLAND THURSDAY THEN UPPER
LEVEL RIDGING IS FORECAST TO BUILD OVER THE GREAT LAKES INTO NEXT
WEEKEND. COOL AIR ALOFT AND WRAP AROUND MOISTURE MAY BRING A LOW
CHANCE OF A SHOWER ACROSS CENTRAL AND NORTHERN NEW YORK ON THURSDAY
OTHERWISE EXPECT DRY WEATHER ACROSS THE FORECAST AREA. SUBSIDENCE
FROM THE UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILDING OVER
THE GREAT LAKES WILL THEN PROVIDE MAINLY SUNNY SKIES WITH DRY
WEATHER FROM FRIDAY THROUGH THE WEEKEND.

TEMPERATURES ON THURSDAY AND FRIDAY WILL LIKELY RUN BELOW AVERAGE AS
850MB TEMPS WILL ONLY TOP +10C TO +12C IN A COOL NORTHERLY FLOW ON
THE EAST SIDE OF THE SURFACE HIGH. TEMPERATURES WILL THEN WARM BACK
TO NEAR AVERAGE FOR NEXT WEEKEND WITH 850MB TEMPS WARMING TO NEAR
+14C WITH MORE OF A SOUTHEASTERLY FLOW AND PLENTY OF SUNSHINE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH THIS EVENING...VFR CONDITIONS WILL BE TAINTED WITH SHOWERS
AND A FEW THUNDERSTORMS. SHOWERS WILL BE MOST WIDESPREAD NEAR
JHW...WHERE LOWER CIGS/VSBY WILL BE MOST PREVALENT.

FOG WILL DEVELOP TONIGHT...SOME OF WHICH COULD BE LOCALLY DENSE. ITS
LOCATION WILL DEPEND ON WHERE IT CLEARS OUT...WITH THE TYPICAL
VALLEY LOCATIONS (SUCH AS JHW) MOST LIKELY TO FOG IN FIRST.

ANY FOG SHOULD DISSIPATE RELATIVELY QUICKLY ON MONDAY...GIVING WAY
TO WIDESPREAD VFR CONDITIONS.

OUTLOOK...
MONDAY NIGHT...PATCHY VALLEY FOG POSSIBLE.
TUESDAY AND WEDNESDAY...VFR/MVFR. A CHANCE OF SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS.
WEDNESDAY NIGHT THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
A WEAK SURFACE PRESSURE GRADIENT INTO EARLY NEXT WEEK WILL RESULT
IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE BREEZES
OVERNIGHT. RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME
TUESDAY AND WEDNESDAY AS A WEAK COLD FRONT DROPS SLOWLY THROUGH THE
REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ012>014-
     020-021.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, Aug 3, 1:49 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
149 PM EDT SUN AUG 3 2014

NYZ001>005-010-011-019-085-041800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
CHAUTAUQUA-SOUTHERN ERIE-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-020-021-041800-
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
149 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-041800-
OSWEGO-JEFFERSON-LEWIS-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS
WILL BE VERY SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY RAINFALL
IN A FEW SPOTS. THIS MAY RESULT IN FLOODING IN A FEW
LOCATIONS...BUT ANY FLOODING IS LIKELY TO BE LOCALIZED AND
DEPENDENT ON WHEN AND WHERE STORMS DEVELOP. THUNDERSTORMS MAY
ALSO CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 3, 12:25 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 PM EDT SUN AUG 3 2014

NYZ006>008-031800-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1225 PM EDT SUN AUG 3 2014

...STRONG STORMS WITH HEAVY RAIN TO CONTINUE TO DEVELOP THIS
AFTERNOON...

AT 1215 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
EASTERN LAKE ONTARIO REGION THAT WERE CAPABLE OF PRODUCING HEAVY
RAIN...SMALL HAIL...CLOUD TO GROUND LIGHTNING AND STRONG GUSTY
WINDS.

THESE STORMS ARE MOVING VERY SLOWLY OR HAVE REMAINED STATIONARY
OVER THE SAME LOCATIONS AND HAVE THE CAPABILITY OF PRODUCE VERY
HEAVY RAIN IN A SHORT PERIOD OF TIME THAT WILL CREATE SIGNIFICANT
PONDING OF WATER ON AREA ROADWAYS AND POOR DRAINAGE FLOODING.

IF YOU ARE TRAVELING ACROSS THIS REGION THESE STORMS WILL BRING
ABOUT POOR VISIBILITIES. IT IS RECOMMENDED THAT YOU SLOW DOWN AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS THIS AFTERNOON. ALSO...IF
YOU ENCOUNTER ANY WATER ACROSS AREA ROADWAYS...TURN AROUND AND
DON'T ATTEMPT TO CROSS THE FLOODED ROADS.

REYNOLDS
Special weather statement, Aug 3, 2:09 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 PM EDT SUN AUG 3 2014

NYZ006>008-032015-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
209 PM EDT SUN AUG 3 2014

...STRONG THUNDERSTORMS TO CONTINUE THROUGH LATE AFTERNOON...

AT 2 PM...DOPPLER RADAR CONTINUES TO SHOW CLUSTERS OF SHOWERS AND
THUNDERSTORMS SCATTERED ACROSS THE EASTERN LAKE ONTARIO REGION.
MOST OF THESE STORMS WILL JUST PRODUCE VERY HEAVY RAINFALL ALONG
WITH AN ISOLATED LIGHTNING STRIKE OR TWO. HOWEVER A FEW OF THE
STRONGEST CELLS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND GUSTY WINDS.

THESE STORMS WILL CONTINUE TO ONLY DRIFT ABOUT THE REGION VERY
SLOWLY OR EVEN REMAIN STATIONARY OVER ONE LOCATION FOR A PERIOD
OF TIME. THIS WILL BRING ABOUT THE POTENTIAL FOR FLOODING AS THESE
CELLS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME.
SIGNIFICANT PONDING OF WATER ON AREA ROADWAYS AND POOR DRAINAGE
FLOODING ARE ALL POSSIBLE.

IF YOU ARE TRAVELING ACROSS THIS REGION THESE STORMS WILL BRING
ABOUT POOR VISIBILITIES IN ANY HEAVY DOWNPOURS. PLEASE SLOW DOWN
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS THIS AFTERNOON. IF
YOU COME UPON ANY WATER COVERED ROADWAYS...NEVER TRY DRIVING
THROUGH THE WATER AS IT IS IMPOSSIBLE TO KNOW IF THE ROAD
UNDERNEATH THE FLOOD WATERS IS WASHED OUT. REMEMBER...TURN
AROUND...DON'T DROWN.

MITCHELL
Special weather statement, Aug 3, 4:49 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT SUN AUG 3 2014

NYZ005-032145-
CAYUGA NY-
449 PM EDT SUN AUG 3 2014

...HEAVY RAIN DRIFTING TOWARDS CAYUGA COUNTY...

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER WESTERN
  ONONDAGA COUNTY.  THIS STORM WAS LOCATED 10 MILES EAST OF
  WEEDSPORT...AND MOVING NORTHWEST AT JUST 5 MPH.

WHILE THIS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL AND
DAMAGING WINDS...THE MAIN THREAT WILL CLEARLY BE THE SLOW MOVING
TORRENTIAL DOWNPOURS. SITES SUCH AS CATO AND MERIDIAN WOULD LIKELY
EXPERIENCE THESE HEAVY RAINS...WHICH COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.

THOSE TRAVELING ON THE NEW YORK STATE THRUWAY BETWEEN THE MONTEZUMA
WILDLIFE REFUGE AND SYRACUSE WILL ALSO EXPERIENCE THIS HEAVY RAIN.
STAY TUNED FOR POSSIBLE FLOOD ADVISORIES OR WARNINGS IN THIS AREA.

LAT...LON 4310 7649 4303 7649 4302 7650 4302 7671
      4325 7670 4322 7647 4311 7647

RSH
Special weather statement, Aug 3, 6:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
608 PM EDT SUN AUG 3 2014

NYZ004-005-014-032315-
CAYUGA NY-ONTARIO NY-WAYNE NY-
608 PM EDT SUN AUG 3 2014

...HEAVY RAIN OVER PORTIONS OF THE FINGER LAKES REGION...

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  RELATIVELY LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED
  THUNDERSTORMS OVER THE FINGER LAKES REGION. THE ACTIVITY IS VERY
  SLOWLY DRIFTING TO THE NORTHWEST AT 5 MPH.

THE AREA OF RAIN AND THUNDERSTORMS WILL PRODUCE A HALF TO ONE INCH
OF RAIN OVER ONTARIO COUNTY...MOST OF WAYNE COUNTY AND NORTHERN
CAYUGA COUNTY...WITH RAINFALL IN EXCESS OF 2 INCHES NOT OUT OF
THE QUESTION. THIS WILL PRODUCE SOME FLOODING IN AREAS OF POOR
DRAINAGE WITH EXTENSIVE PONDING ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL
WEATHER SERVICE INFORMATION FOR POSSIBLE FLOOD ADVISORIES OR
WARNINGS FOR THIS AREA.

LAT...LON 4267 7748 4302 7747 4303 7746 4304 7737
      4328 7738 4330 7714 4328 7695 4335 7670
      4342 7662 4325 7660 4325 7648 4303 7649
      4301 7695 4276 7698 4276 7731 4267 7735

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:46 PM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Livingston, Ontario, Wyoming6 hr
Aug 3, 4:49 PM EDTSpecial Weather StatementBUFCayuga56 min
Aug 3, 7:03 PM EDTSpecial Weather StatementBUFMonroe, Orleans72 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.